MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC DART-FIRE EDGE COMP SCREW HEADLESS FULL 3.0MM X 48MM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC DART-FIRE EDGE COMP SCREW HEADLESS FULL 3.0MM X 48MM; SCREW, FIXATION, BONE
Catalog Number D0330048
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction to g1 (reporting contact) and h3 (device evaluated by mfg).The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the received product shows that the screw breakage (ductile force fracture) is the result of a combination of too much- and lateral force, clearly visible from the breakage surface as deformation, discoloration and breakage rotation lines, are visible.In addition, the tip side of the broken screw got not returned.Reporter responded: that the non-returned screw part was left in patient as the screw part does provide good compression across the joint.Further it got reported that the screw simply broke into two pieces, leaving no debris.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused by too much force in the presence of hardbone.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that during a primary surgery, the dart fire edge screw snapped at insertion.Proximal 5mm screw fractured.The remaining screw was left in place providing good compression across the joint.Additional 3.5mm cortical and locking screws were placed in proximal end of plate.Excellent fixation was achieved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.

Brand Name
DART-FIRE EDGE COMP SCREW HEADLESS FULL 3.0MM X 48MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21691720
Report Number3010667733-2025-00362
Device Sequence Number9282049
Product Code HWC
UDI-Device Identifier00889797082501
UDI-Public(01)00889797082501(11)230228(17)310126(10)AF2784
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K203228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0330048
Device Lot NumberAF2784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale